T Nation

Recent Neuropathy/Numbness

Hello,
I’ve been on T cypionate and arimidex (which I cut out the last couple weeks for the most part) for about 3 years now and the last two months I’ve developed peripheral neuropathy symptoms (hands/feet/etc feeling numb especially at night). I also get high hemoglobin/blood pressure every two months and have to donate to get it down. Sometimes I feel like it gets worse the day I inject but it could be a coincidence or higher blood pressure or something. I quit vaping nicotine about 3 weeks ago, but still about as bad so far. Getting an MRI of my neck next week that my neurologist ordered. The anxiety of going numb all over or becoming paralyzed is driving me insane. Has anyone ever had something like this happen on TRT?

Ive been down this path. Dont freak out. You’re experiencing 2 things. The first thing that happened to me was my BP cuff managed to bruise my arm once. The bruise was causing me to have numbness on the face and left arm. It would freak me out, because I was certain I was having a hard attack, palsy, stroke, all of it. Well, I hadnt realized that my arm had been bruised by the BP cuff until I saw the greenish bruise about a week into the numbness. The second issue was the anxiety that came with thinking I was dying. This would make my entire body go numb. So I chilled out, and allowed it heal. It took a month for the problem to go away. So you have bruised something and you have to heal. The anxiety will only amplify the issue. I also donated that July and nothing changed. So continue your therapy and wait it out. Its not perma neuropathy.

1 Like

I mean, I’ve been having it for about two months now starting with both hands going numb at night and then my feet started a few weeks later and now general feelings of numbness on different areas. But I don’t have any bruising on my arms although I do use a wrist cuff. The feet started after my anxiety about my arms started but I’m mostly worried it could be from my high hemoglobin since my blood pressure has stayed high even after donation.

What’s your RBC count? If you look at my post history, back in June-july 2020 I was experiencing a similar thing. Of course I already mentioned the bruising on the inside of my upper arm, but my RBC had also jumped above 6.0 which is essentially blood thickening. My injury happened to coincide with it and may have added to my troubles. The best example Ive heard regarding RBC is… Imagine each individual RBC is an oxygen delivery truck. The more delivery trucks, the more oxygen, thus increasing performance in all areas of the body. The problem lies in too many delivery trucks jamming up the vascular system. So the smallest blood vessels will struggle to accommodate too many trucks. This is why you can feel pins and needles or tingling on the skin surface. I will say that if you where settling into a hypoxic state while sleeping, its a combination of sleep apnea and sluggish blood. So donate knowing that this is not the fix. It should thin out your blood, and the issue may disappear within days. If it doesnt its because you have a pinched nerve that affects both hands, it has to heal. Personally, the first sign of oxygen not reaching the furthest region of my body is, tingly or numb lips. If you’re not experiencing this, its not thick blood. Its a pinched or injured nerve. You can up your B12 and nurse yourself back to health. But by the time it gets better it may have been as simple as allowing yourself to heal. In the meantime drink lots of water, and focus on meditating when you wake up with numb hands. Dont freak out. Anxiety is the soundtrack to your horror film. And yes, follow up with your doctor to get scanned. Im sure this is not permanent.

My hemaglobin was 18.4 last time I donated. But I still feel the effects after donation. I do have one side of my lips that has been going numb just not all the time, usually when stressed. I was convinced both the high hemoglobin and this numbness was related to vaping nicotine since it constricts vessels but I haven’t had much improvement since quitting three weeks ago unfortunately.

I completely understand. This is definitely worrisome and threatening your sanity. It makes your wheels spin. I dont think that TRT is the culprit. Does this only happen in your sleep? Or while awake?

Then it’s not hemoglobin causing these issues. My hemoglobin as of yesterday was 18.8 and hematocrit 55% and I can handle hemoglobin at 19.2 and hematocrit 57% and feel no different.

My endo left a donation up to me, he just doesn’t like it above 19. My blood pressure is 110/ 66. My fluid retention flares up at night time sometimes and I take a little dandelion root from time to time to deal with it.

Fluid can build up in your tissue and put pressure on your nerves. You are going through nicotine withdrawal and I’ve seen it firsthand and it can be very difficult.

Do you have any fluid retention issues?

1 Like

I’ve also been here and tbh never managed to resolve it. Like yours mine coincided with high hematocrit and high BP. I’m of the opinion the high hematocrit promotes the high BP. Donating isn’t a long term fix as you’ve found out.

So you also have the numbness in both feet and hands? How long have you had it?

My hand only go completely numb while asleep and more so in certain positions that made me think this was cubital tunnel (mostly pinky and finger next to it) but then my feet started feeling numb in bed and then suddenly started getting tingly and kind of burning during the day too and got worse immediately following caffeine or nicotine consumption (maybe increased blood pressure).

I think my estrogen has been relatively low since I’ve been using arimidex and last time they checked it was 16 but I do notice some swelling in my hands when I do cardio for a long period so idk how to tell.

Cold feet at night before/during sleep. Numb hands and arms if I was reading lying on my back with arms elevated for example. My thinking is that my heart couldn’t produce the pressure to circulate blood to those areas adequately.

Edit- I no longer have it

Also did you have high rbc for a while or just briefly and it went away and if so how did you fix it?

Oh wait so you don’t still have the nerve symptoms or the high hemoglobin? And how did you fix whichever one?

I’d been off TRT for a few months now. I wanted to preserve fertility so was using HCG.

E2 was always elevated even with an AI and daily injections at low weekly dose. causing typical high e2 symptoms, water retention, high blood pressure, ED etc. For me it was the HCG that caused my imbalance. Never managed to figure it out. I do miss many aspects of TRT

So did the nerve symptoms only improve once you got off trt?

Well we can’t be sure we have the same thing obviously but the e2 came back into range reducing the water retention and lowering bp. I no longer have the numbness. If I had dropped the HCG and ran an actual replacement dose of 100mg per week I’ve little doubt of the same outcome.

My RBC count did go down. I havent tested in 5 months but Ive not had any more issues. Mine were due to an injury, and anxiety. Water retention could be an issue as mentioned by @systemlord. Although an E value of 16 would indicate that you’re not having water retention. 16E is teetering on crashed E. This too could lead to issues that may manifest themselves. Perhaps you do have a pinched nerved being caused by a crappy car seat, worn mattress or work set up. Flip your mattress if its double sided. Think back and ask yourself if there was any activity that you performed, which may have caused an injury.